MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX PEEK ANCH.W/OCORD; SCREW, FIXATION, BONE

DEPUY MITEK LLC US 4.5 HEALIX PEEK ANCH.W/OCORD; SCREW, FIXATION, BONE
Catalog Number 222205
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that during an unspecified surgical procedure it was observed that the 4.5 healix peek anch.W/ocord device anchor was deformed.The anchor was removed from the patient.Another like device was used to complete the procedure.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the complaint device was not returned to j&j medtech orthopaedics, therefore unavailable for a physical evaluation.A manufacturing record evaluation was performed for the finished device, and there was a non-conformance unrelated to the reported complaint.Based on the current available information, we cannot determine a root cause for the reported failure.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.It has been determined that no corrective and/or preventative action is proposed and there is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that it was returned in used condition.The anchor was found bent.Additionally, the device had foreign matter, presumably biological matter.No other anomalies were noted.The overall complaint was confirmed as the observed condition of the 4.5 healix peek anch.W/ocord would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to the procedural variables, such handling of the device or product interaction during procedure.The possible root cause can be associated with off axis insertion and levering during insertion.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
4.5 HEALIX PEEK ANCH.W/OCORD
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
MEDOS INT MITEK
chemin blanc 38
le locle CH-02 400
SZ   CH-02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key22818474
Report Number1221934-2025-03144
Device Sequence Number20262029
Product Code HWC
UDI-Device Identifier10886705007530
UDI-Public(01)10886705007530(10)277L414(17)270131
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071481
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222205
Device Lot Number277L414
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by Manufacturer08/27/2025
09/01/2025
09/25/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date08/28/2025
09/02/2025
09/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown